Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Site with SSRI Discontinuation Advice Cameron S

Posted by 49er on April 23, 2010, at 5:45:02

In reply to Site with SSRI Discontinuation Advice, posted by Cameron S on April 17, 2010, at 6:32:07

> Hi,
>
> I found this site via google adwords advertising -
>
> www.yourplasticbrain.com
>
> and I found it quite interesting. I have tried quitting SSRI's a few times without success.
>
> I am very sceptical of anything on the internet nowdays so would appreciate any advice if the information on this site is accurate. I particularly thought the advice on Exercise really interesting as I love doing this anyway
>
> Looking for a structured program to help me get off Fluoxetine (prozac).
>
> thanks,
> Cam

Hi Cameron,

As one who has slowly tapered from 4 meds down to 1, here are my thoughts on this site:

I think the tapering schedule that has been advocated is way too fast. I have usually tapered my meds anywhere from 5 to 10% of current dose every 3 to 6 weeks.

You may be one of the lucky ones who can taper faster but why take the chance on getting horrific withdrawal symptoms, especially when they don't show up right away?

Prozac comes in liquid for so cutting slowly is definitely doable.

As far as tapering every other day, I wouldn't advice it. Even with a long half life, your brain still needs a consistent dose of the medicine every day.

Regarding exercise, I think that depends on the individual. Many people, including myself, found that exercise intensified our withdrawal symptoms. I have no scientific study to show to you so you'll just have to take this at face value.

But it certainly can't hurt to try. If you feel worse, you can stop.

I know this sounds strange coming from someone who takes supplements but I would tread very carefully. Fish Oil is good but on the other stuff, be very cautious.

I would not take 5htp and St. Johns Wort as you risk Serotonin Syndrome.

Good luck.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:49er thread:943655
URL: http://www.dr-bob.org/babble/20100416/msgs/944664.html